henna and medications

3 posts / 0 new
Last post
karinvail
Offline
Last seen: 7 years 2 months ago
Joined: 2010-08-29 23:18
henna and medications

It's been a long time since I've done any henna, but I have been sick and decided to get some paste out of the freezer and do some henna to cheer myself up.  I have been on huge doses of antibiotics for 2 1/'2 weeks now (and have another week to go), the first 4 days being IV antibiotics in the hospital, then oral antibiotics for 2 weeks at home so far.  Anyhow, I did a henna design on the back of my hand last Monday night - sealed with hairspray and put on a cotton glove to sleep.  Tuesday morning I took off the paste and it was a nice dark color by the evening.  Today (Sunday), it's almost completely gone.  I usually can keep henna stains for up to 3 weeks and even then sometimes I have to scrub to get them off  because they go to an icky orange color toward the end.  Anyhow, I was wondering if it was possibly the antibiotics that is causing it, or maybe the henna paste didn't stain as deep?  The color was pretty much what I have always experienced in the beginning, it just faded REALLY fast.  This was a Jamila henna that was mixed and frozen about 3 years ago.  I used some of it about a year ago and it lasted at least 2-3 weeks I'm sure.

I'd like to do another henna, but not sure I want to go to the trouble for just a couple days of a design!

 

Karin

Mani
Offline
Last seen: 2 years 7 months ago
Joined: 2010-05-24 01:43
Re: henna and medications

I believe medications and illness can effect the duration of the stain.  I had been ill and on massive doses of antibiotics in the weeks prior to last year's R&R conference.  The work I had done while I was there barely lasted until I got home.  My body almost seems to "throw off" skin cells when I'm sick or under stress; I exfoliate at a very fast rate.  I wonder whether this is what is happening with you?

karinvail
Offline
Last seen: 7 years 2 months ago
Joined: 2010-08-29 23:18
Re: henna and medications

I think that's possible - the skin on the back of my hands seems 'diffferent' than normal too.  Looks younger than it has before!

Log in or register to post comments